Hi so I took cymbalta about two months back i took one does and it's delayed release so I took it at 8pm I woke up at 4am nauseous and I started to sweat and racing heart I thought something was wrong so it threw me into a panic attack not realizing I took a new med for the first time i didn't know the side effects because my dr told me not to read the side effects bcuz of my anxiety so therefore I didn't anyway I went to the hospital and it turns out just another panic attack well I noticed after maybe 10 minutes at the hospital I was the calmest I have been in a very long time I also do dr have an appetite til maybe about 4 that afternoon I had a veggie sub from subway and that night I didn't take it again because I was scared of what happened the night before my dr won't put me on any other medicine til I give this one a good try it did work I'm 27 years old I have notice no matter what I do i can't lose weight I am always stressed and agitated and anxious I also noticed the day after taking it i stood on the scale and dropped 4 pounds then the day I didn't take it I notice I lost another 4 pounds so I was wondering did i lose all of that weight bcuz I wasn't stressed and if i take cymbalta will i lose weight continuously.. thanks any stories anyone would like to share please
Hi. I also deal with anxiety, panic attacks and depression. For me, Cymbalta didn't work for me at all. I gained weight (about 10 pounds) while taking Cymbalta and experienced your symptoms too. I was taken off Cymbalta and immediately placed on Prozac (Fluoxetine) the next day. (I called my psychiatrist and he called in the prescriptions to my pharmacy). I started Prozac at the low dose and built up to 40 mgs a day with 1 mg twice daily as needed of Alprazolam (generic for Xanax) for anxiety. I lost the weight I gained with Cymbalta. Hope you feel better soon. It's sometimes difficult to find the meds which are good for our bodies.
Hi, kjmj! It can go either way:
Common (1% to 10%): Decreased/increased appetite, weight decrease/increase"
"Some side effects of duloxetine may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
These medications ALL come with some side effects in a small number of patients but your already existing anxiety is going to defeat the purpose of the medication. The side effects generally only last a few days to a week or so and you'll feel better each day as your metabolism adjusts to the drug. You need to give your medication a "fair trial" which takes about 4-6 weeks to feel the full beneficial effects.
If you have more questions or concerns, feel free to post again, okay?
Best regards, Wildcat
Hi Kjmjlove4ever. I’ve been taking Cymbalta for 8-9 years now and I’ve gained over 80 pounds. I’ve always been a small woman and this has been so hard on me. I’ve had 5 children and I have always lost the weight from my pregnancies (even after having twins at 33 years old). There has been nothing that I’ve tried to help me to lose any weight from taking Cymbalta; until now. I’ve been tapering off it since June last year 2017) and I’m finally starting to lose a bit of weight. I took it for pain; but it only helped me for a short time. I wanted to stop taking it; but I was nervous because I knew that I would have to taper slowly so that the withdrawals wouldn’t be so bad. I knew it would be hard for me because I missed taking it a few times and I ended up in bed and I was so sick and in a lot of pain. Then I would take a Cymbalta and I started to feel better. I personally believe that you should do your research on this medication.
I know; for me I would be more anxious about the not knowing; but you need to decide that for yourself. We are all different; our bodies and brains are different too. Please take care and do whatever is best for you. Keep in touch; if you’re ok with that... let us know how you’re doing? Cindy59
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Oct 2009 • 3 answers
Posted 29 Dec 2009 • 2 answers
Posted 10 Jan 2015 • 7 answers
Posted 2 Jul 2016 • 2 answers
Posted 17 Oct 2017 • 2 answers